EconPapers    
Economics at your fingertips  
 

Coherent Measures of Risk

Philippe Artzner (), Freddy Delbaen, Jean‐Marc Eber and David Heath

Mathematical Finance, 1999, vol. 9, issue 3, 203-228

Abstract: In this paper we study both market risks and nonmarket risks, without complete markets assumption, and discuss methods of measurement of these risks. We present and justify a set of four desirable properties for measures of risk, and call the measures satisfying these properties “coherent.” We examine the measures of risk provided and the related actions required by SPAN, by the SEC/NASD rules, and by quantile‐based methods. We demonstrate the universality of scenario‐based methods for providing coherent measures. We offer suggestions concerning the SEC method. We also suggest a method to repair the failure of subadditivity of quantile‐based methods.

Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (2232) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/1467-9965.00068

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:mathfi:v:9:y:1999:i:3:p:203-228

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0960-1627

Access Statistics for this article

Mathematical Finance is currently edited by Jerome Detemple

More articles in Mathematical Finance from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2022-06-07
Handle: RePEc:bla:mathfi:v:9:y:1999:i:3:p:203-228